| Model Number |
DBL LOADED 4.75MM BC SWVLK |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 3/14/2024, it was reported by a sales representative via email that (2) ar-2324bct-2 biocomposite swivelock c, double-loaded, had an issue during the case when being used to anchor down the internal brace suture into the tibia.The surgeon drilled with the appropriate 4.75 drill for the swivelock.He then used a 5.5mm tap to tap the drill hole.Before dunking the suture with the anchor, he measured out the suture to ensure he was not over-tensioning them.When he went to place the first swivelock, he started turning the anchor in, and right away, it would not go in.He then pulled the anchor back, and they noticed that the leading threads on the anchor were compressed and did not function appropriately (attached is an image of the first anchor).They then attempted a second swivelock, and when he was screwing in the next anchor, it got about halfway and then broke.He cut the anchor flush to the bone and left the remaining anchor as it seemed to hold the stitch.There was a case delay of five minutes.This was discovered during an acl reconstruction procedure on 3/14/2024, with no reported patient harm.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.